Recently I've been diagnosed with a bit of Bipolar Disorder. My doctor put me on Lamotrigine, a mood stabilizer normally used to treat epilepsy, seizures. I've experienced a little bit of blurred vision every now and then from it but wonder why I'm having a small trace of vaginal bleeding every once in a while. I'm on Portia as a birth control method and I haven't had my period for a while now. Also, there is no research on whether or not this medication can affect the effectiveness of my birth control. Why am I bleeding and is there a greater chance of pregnancy from it affecting my bc?
If it stops your birth control from working then that will be why you are having some vaginal bleeding, kind of like breakthrough bleeding but the hormone level won't be low enough to cause a full period.
These mood stabilisers are quite potent meds, they must be to stop seizures so I'm not surprised that you're getting blurred vision, it should go away eventually but I think you should consult the doctor as your dose might be too high. Avoid driving!
Hope this helps, welcome to the community, its hard when you've just been diagnosed, feel free to ask questions and share with us, its good to have a place to vent, and comforting to talk to people that understand. I've only used the site for a month and I love it!
Hi, I recently started Lamictal too and experienced the same thing. Just very light bleeding but then it stopped after about 4 days. My doctor said it may have been break through bleedign. I have the implanon and havn't had a period in months so it through me for a loop too. But i think it is okay now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.